Wilma is a skin cancer specialist nurse, here to answer your questions about different...
Hello, my husband has the Braff gene melanoma and has been on .Dafrenib and tremetanib
For about 10 months, . He suffered bad pain from arthralgia caused by the drugs
But apart from losing a lot of weight because of poor appetite tand fatigue they were the only side effects
Which was wonderful, . consultant has now given him a 2 week break from meds before putting him on 2 new drugs
Unfortunately he has started showing dementia type memory loss and it is worrying me because he was so active before these drugs
Is this normal with these drugs, .If so will it get worse on new drugs, .thank you for reading my waffle. P.A.C
Hi PAC and a warm welcome to the online community
I'm not taking this combination of drugs but there are others on here who are and I hope they'll be along to talk to you shortly.
I've found this information about side effects from taking Dafrafenib and Trametinib and I can't see that it mentions dementia type memory loss. Have you told your husband's SCNS about this yet? If not then I'd urge you to contact him/her as soon as possible.
"Never regret a day in your life, good days give you happiness, bad days give you experience"
What is a Community Champion?
Hello Latchbrook,. Thank you for welcome, . Yes I had looked too and couldn't find anything, .I dont know if it could be coming off the drugs for a week or a combination of both, it is worrying me . We are seeing consultant next Monday about new drugs so will mention it then x
Hello again Latchbrook, .just wanted to update you on my husband's memory loss
Problem,. I did contact the Mcmillan nurse to ask about it and if it was possibly
The drugs, . She wasn't sure if they would be affecting him that way but would ask the doc next day to book a brain scan for him but if anything untoward happened take him to hospital
While I was talking to her my husband unbeknown to me had had a seizure in our library and was in hospital on a life support machine
Please anyone who is concerned the way I was about small but significant changes in behaviour, .get it checked out quickly,
I left it too long .2 to 3 weeks
Dear PAC, I’m so sorry to read your post, I’m hoping your husband is getting the best care possible, and that you are coping ok.
You can call the Macmillan Support Line on 0808 808 0000 (7 days a week, 8am-8pm) or contact them by email.
Thank you KT,. On a roller coaster. At the moment but know I won't have my old husband back again,. Can't stop crying when I wake up
And then it goes away Andi i get on with what has to be done, I go to the hospital and stroke his arm and I am off again for a few minutes
I feel angry that his misdiagnosis initially was misdiagnosed, I feel angry that he hadn't had a recent head scan, I feel angry that they took him off his meds for two weeks cold turkey before starting a new drug next Monday. None of it will make any difference now but it helps
Me for a while.
Sorry for ranting and than you for kind message x
Oh PAC, no need to be sorry this community is here to help you and understands the need to rant, seek experience information and support, as well as celebrate the good days. I hope you don’t mind me making some suggestions on how you could make even better use of this site.
I noticed you only belong to this group, and as you are feeling lots of emotions at the moment you might find the next links to groups for careers useful either now or in the future if you haven’t found them yet. Please forgive the second link as I can not tell what position your husband is in from your words you know you won’t get your old husband back.
It will also help to put a few words in your profile but I realise that can be a painful process sometimes, but at others it can get your thoughts in order as to what help you might need. Another way is to have a good talk to the Macmillan support line who will understand what your going through and will give a good ear to listen and might be able to make suggestions as to help you might need.
(The Macmillan Support Line can help with clinical, practical and financial information. Please call us on 0808 808 00 00 (7 days a week, 8am-8pm). )
It is difficult changing treatments there always needs to be a gap, I’ve been through that change myself. I’m wondering if they are able to get his strength back up with perhaps the use of steroids to enable that change of treatment to go ahead or they may have some surgery in mind now. It may well be a period of uncertainty and hope you.
Im wanting to send you a gentle virtual hug as it is often much much harder for the people giving support than it is for the patient.
My best wishes to you
Thank you so much for that,. Yes I know he is being well looked sfter, .They are so caring and gentle with him and they don't know exactly what caused the seizures .that put him on life support they are looking down all avenues, .we don't know what level of consciousness he has either at tnt moment his eyes are open but we don't know if he can see us or hear us, .thank you for hug
Oh PAC I'm so sorry to hear about your husband.
Hopefully, they'll be able to find out what caused the seizures.
You've been given some excellent advice by KTatHome and I agree that you might benefit from joining one of the groups she's suggested.
Take care of yourself
He is intubated again after being off for a day but he is uncommunicative , .they now think the cancer has gone to his brain
And affecting the speech and communication area, .he broke 2 vertibra in his neck when he fell , which makes it difficult moving him
Because of paralysis, they also spoke to us about resuscitation, which was very difficult
They have mentioned doing a brain scan each day but still haven't done it yet supposedly because of complications,
I am utterly distraught
I just read your posts about your husbands condition. I wish there was something I could do or say that would change this, but as I can't please know that I am thinking of you at this awfully sad time.
Don't wait for your ship to come in, swim out and find it!
Thank you sailor, all hugs much appreciated xx
Sending more (((hugs))) your way PAC
I'm sure the hospital will be doing everything they can for him.
Yes they are darling, they are very kind and gentle with him,
It is just such a shock when the meds had bee working on the tumors
And had been successfully damming them to hell, .giving us hope
He had coped well with few side effects, didn't expect such a harsh
And cruel outcome after that
Thank you for the hugs x
Big hugs to you PAC. Please know I am thinking of you.
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: